Several years ago, I was diagnosed with an adrenal insufficiency. I was given shots and told I was good to go. It's been nearly 15 years since I was diagnosed. I've been having some real problems with anxiety, depression, severe fatigue, flat out stupidity, and confusion. I stopped having periods about three years ago. My new doc had some blood tests run last year and I made sure to ask about my adrenaline levels. She said they were fine. I started taking Vitamin B in addition to multi-vitamins and it just made me crankier and more anxious. It was like being on speed.
Mentally, I can't focus, I mix up my words, have more than a little trouble remembering anything. My vision is blurred, I'm tired, my hands are shaking almost constantly and I feel weak. I can't make even the simplest decision and I'm generally bitchy to my students, colleagues and my family. Out of no where, I get a wave of nausea and I have started having back pain. Am I just being a hypochondriac or is something going on here?
I don't think your being a hypochondriac, I think the way you feel is real and very valid...have you thought about being refered to a specialist for your adrenal problems? I see an endochronologist for my addisons.
Be sure that your doctor tests ALL of your adrenal hormones, and get an MRI of your pituitary, if you haven't already. You're still having obvious symptoms that show something is wrong. Go back to your doc for more tests, if it's been more than 4 months since the last.
Did an endocrinologist diagnose you, or your regular doc? If you really do have adrenal insufficiency, you should be going to an endocrinologist at least every 6 months, for testing and follow-up.
I read some info recently that explains a cause of anxiety which involves the RATIO of adrenal cortisol to DHEA (the adrenal hormone that converts to estrogen, progesterone, and testosterone, as needed). Apparently, many people with anxiety and depression have high, or normal levels of cortisol, BUT they have high prolactin (a pituitary hormone) and very low DHEA levels. The larger the ratio of high cortisol to low DHEA, the worse the anxiety becomes.
Ask an endocrinologist to test ALL of your pituitary and adrenal hormones, not just LH and cortisol, for instance.
The last 15 year I have seen a progression of health concern growing more and more severe. I currently have a dermatologist, endocrinologist, allergist, heart doctor, GI doc, and family doctor. As my symptoms have increased and become more and more consistent, I am finding myself still in a position that not one of my doctors can positively diagnios without some reservations.
Latest diagnosis in the last year: Addisons Disease, Adrenal inssufficiency syndrom, Autoimune: allergies, exema, asthma. Here is a list of my symptoms... I would appreciate any suggestions because I am growing more and more discouraged.
Severe Rashes that cover my lower arms, upperchest, neck, and face. These rashes are raised, red, and very hot. I can feel my face light up like fire.
Spasms that shoot through my face when I overreact or get jumpy.
Pain in my heart and up my neck
High blood pressure
Twitches in my eyes
Musle pain in my legs
Severly increased allergies to things
Lack of sleep
One doctor thinks I have Addisons, two are not sure it's Addisons but are still treating me as if it is addisons disease. I am really at the point where I am afraid to share new symptoms because I think people think I'm crazy although you can take one look at me an know I'm sick due to the bright red face covered in rashes now 75% of the time.
I do not produce cortisol any longer but this could be due to the fact I have been on Steriods for many years off and on. The rashes began after I had my children almost 14 years ago. At first they were just a few times a year and were treated by my Derm. DR. with Kenelog shots. The then increased beyone the safety, so the allergy doctor kicked in and I began shots and 1 allegra a day. I eventually(5 years ago) progressed to two shots a week, pregnisone 5 mg daily which seemed to at least keep the outbreaks to a minimum.
Then 3 years ago thing progressed to weekly, so the Derm Dr. tried giving me Kidney transplant antirejection meds to dumb down my immune system. The allergist took me on as a study case and began providing 3 shots of Xoelar every other week. Both did not change my course as I have continued to progress and add symptoms along the way.
I can't help but think there is one magic dianiosis that will answer everything and that I will someday have my life back with the right treatment. I am really begging for any input and would love to hear any ideas that I can take back to my football team of doctors.
At this point my bone density is not yet osteopina but heading that way my 2 tenths of a point. I am 40 years old and want to live a long life but can't help but fear that my life is quickly coming to an end. Please help...
Wow. You have a lot going on here. Your progression of symptoms makes me think that some of your medication may be exacerbating your illness.
Perhaps an immunologist could help? Have you been tested for heavy metal toxicity, infectious diseases and severe nutritional deficiencies? Many of the meds you're taking quickly deplete your body of important vitamins, minerals and enzymes.You could have tests done to determine if any deficiencies are severe enough to cause symptoms. My nutritionist did this for my son, and it helped him a lot.(He has adrenal insufficiency due to a pituitary mass).
It sounds like your immune system needs help fast. Have you posted your info in the Autoimmune Disorders forum? Someone there may know of tests that could be beneficial to you.
I had alot of the same problems going on and the MAIN issue was having to many doctors on my case and them all putting in their 2 cents, changing meds around, adding meds, etc. I am 22 and was on nearly 15 medications, since then i've "fired" my GI doc, my heart doc, my urologist, and now just have an endo and a family physician. I am now down to 5 much needed meds.
prednisone 10 mg
procardia for blood pressure
accolate (similiar to singulair)
and a sleep aid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.